Monday, September 29, 2008

Jack Brought Me A Prezzie From Astro-Camp


Methinks it's a subtle hint that he wants to ski this year...

The best thing about this photo is that I think I am pretty sure I am in the middle of a hot flash.

So, speaking of hot flashes... what the hell are you doing about them?  I just have that weird thing going on where, when I get hot, I can't cool off... it's like I just had a shower and it's not pretty.

At all.

Also, the mood swings are a bit on the erratic side... 

Do they give hormones anymore?  I mean, c'mon, I'm only 39 and I would think that I should be able to wear a sweater, or a goofy ski beanie, and NOT look like a person who just slunk out of a sauna.

If you have any tips, I would be very, very grateful.

21 comments:

jenontheedge said...

Either that or he's trying to let you know that your roots need touching. ;-)

Kristin said...

Nope, Svetlana, the Ukrainian super model just lay her magical coloring hands upon my head last week... the hat was actually handed over with. You can wear it over Ski Week!

kris said...

I was getting them until I went on this medication for my migraines, now I have no mood swings (because it is also a drug used for seizures and bipolar disorder) and am cold a lot (in 70 degree weather!) and am losing weight so rapidly I'm going to HAVE to work out to make sure I don't have skin hanging off of me (though truthfully I only had about 35 pounds to lose). I've lost, can you believe this, 12.5 of those in 3.5 weeks. WEEKS. Without an ounce of exercise! Nice side effect for someone who is perimenopausal and FORTY going on FORTY-ONE. Plus I've had no migraines for a month. Longest I've been without one in 3 years. Do you get migraines? Cuz this drug might help your hot flashes. :) But sadly, there isn't much you can do for them but suffer them... I think. Might be some hormone replacement though, not sure.

Kristin said...

Kris - will you email me with the name of the medication you are on... I do get migraines more frequently these days, and I have to wonder if it is hormone related??

evalasvegasblog@gmail.com

Karen and Bob said...

Unless you're in early menopause, you're way too young for hot flashes..though any hormonal fluctuations can cause them. I am rapidly approaching menopause (definitly NOT too young) and I am on the estrogen patch. My old RE is keeping me hormonally balanced. I still get a few that sneak through, so she just upped the dosage. My big problem was insomnia...and the estrogen cured that.

Ninotchka said...

Regrettably, I've no advice for you on the hot flashes. I do have to say you look adorable, though.

That's something, right? :)

Jill said...

Cold white wine or cocktails on ice? Have you tried that?

Lisa and Tate said...

Oh man, small world... this was the conversation at the dog park today.... Someone talked about some product that is organic and natural and helps tons. I will ask and email what it is when I see the gals.... Even thought I am 51, not really into the hot flashes mood swing phase of peri or memo. I think I just do not have time to realize I am having then or paying attention.

Lisa

Kristin said...

Karen - I think it's just delightful peri-menopause... good times!

Nino - I take what I can get. ;-)

Jill - Sadly, wine makes me hot... thank goodness for vodka.

Lisa - Thank you for the forthcoming referral... I am up for all suggestions.

Michelle said...

I have been taking Hormone Replacement Therapy(via a patch) since the hysterectomy and I have felt great. Although I know there is still much debate about whether or not it is safe to take them long term(which my doctor is planning for me to do). I had a period of about five days after the surgery where I was habving hot flashes and night sweats and was out of control emotionally. It was awful, so I feel for you. Thankfully, all of those things ceased once the patch kicked in. Good luck!

furiousBall said...

you look sexy in this pic.

Kristin said...

Michelle - it's good to know what's working, thank you.

Van - clearly, I'll be wearing the hat to be tonight.

LindaJ said...

2 table spoons of ground flax seed. It takes a few weeks to work, but when it does...hot flash GONE.

Chris O said...

Remember all the birthing horror stories? Now you can join the group that does the organ recital.

I thought I was having hot flashes or night sweats until I made the hubby move over in bed (he's a hotty!). I had about 3 months of mood swings, then nothing. No periods, no hot flashes, no mood swings. I'm a new woman and it's been 2 years now. My sister started menopause at 37. She had HRT for 10 yrs. Then she just endured. She did clinical studies at the uofw, etc. She finally stopped having hot flashes last year at 55 when they took out her girlie organs. She (and the rest of us) is much happier now.

I just thought you might like a happy story and a horror story. I figured she was just an over achiever and I was a slacker.

Hedro said...

Have you heard of 5HTP? It's an amino acid that helps to regulate Serotonin levels. I was having some MAJOR anxiety, mood swings, periods every 3 weeks, etc. I've only been taking it for a week so far, but I've already noticed a HUGE difference.

Naturopaths actually prescribe this in place of Prozac, although the major difference between that and prozac is that it promotes your own production of Serotonin, rather than giving you a dose of artificial Serotonin. It's interesting how it's all connected to hormonal balance, etc.

Anyway, it's helping me. I'll know in about a month just how much. :-) Hopefully I won't still be having periods every 3 weeks.

-H

Shelley said...

I too get the flashies now and again ...and not the good kind.

However, today, I'm not sure we can blame them on impending perimenopause. I do believe Florida weather has decided to relocate to So Cal. It was fricking HUMID! I HATE this weather. I cannot wait for the cool down. Bring. IT.

BTW, cute hat. :)

Pollyanna said...

Ack. I am 38 and having the hot flashes and insomnia too, and I KNOW it's hormonal. I have taken those Estroven (over the counter) herbal supplements and they do help some. The only problem is I can't remember to take them! I think that's a hormonal thing too. Lord.

What is the name of the migrane med that Kris is taking? Did she tell you? I want to try it! The side effects sound perfectly awesome.

Los said...

Wish I could help with this one ...

I got a question - which do you think is better, skiing or surfing?

Kristin said...

Linda - Awesome! I will totally try that... I would try banana slugs if someone told me they would help. *sigh*

Chris - Hee! Yes, now that the majority of my girlfriends are on the peri-menopause train, we're delightful... we're more dull than you can imagine.

Shell - It thundered over here off and on all morning... weird.

Jodi - I'll email you with the name... and then you and I can make a run to Tiajuana. ;-)

Kristin said...

Los - My kids do both, but they would consider themselves surfers before skiers... in fact, we didn't ski last season at all.

I sort of feel, living where we do that it's important kids learn to do both because both sports are so available to them... but, skiing is awkward (all that equipment) and cold (2 years ago we were in Colorado and it was 12 degrees!) and $$$ (last year, lift tickets at Mammoth were $75 a day!).

Surfing is relatively cheap, warm and easy... walk across the street, go in ocean.

Guess which I prefer. ;-)

Grim Reality Girl said...

I'm rocking the big 40 and I'm hot flashing with you -- and without hormones. Beware the risk of HRT and endometrial cancer. Sorry had to say it, sweating out a flash is better than some of the alternatives... (yeah, lost my mom this way). I'm open to a health food store remedy! Hot flashes SUCK!